MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G21538
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography to remove stones from the common bile duct, the physician used a cook memory eight wire basket.It was initially reported the nurse opened the packaging of the new product and inspected the basket for any abnormalities before inserting it into the scope, and found none.However, when they positioned the basket inside the bile duct and manipulated the handle, it did not move.The basket also did not come out of the sheath.Therefore, they had to remove the mb5-2x4-8 from the patient and use a new mb5-2x4-8.There was no reportable information at that time.The device was received on 06feb2026 and the basket was fully advanced, and the basket would not retract.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully advanced.Buckling of the sheath was observed at the proximal end and there was a bend in the handle cannula.During our investigation we could not retract the basket and noted the kinking at the base of the handle tubing was kinking at 17cm to 17.4cm distal to the handle.When attempting retraction while in a relaxed, uncoiled, position on the table top, the basket would not retract due to encountering resistance and the buckled portion of the catheter compressed further.When the catheter was fully straightened the basket is able to advance and retract with minimal resistance.Some friction was felt as the drive wire passed through the buckled portion of the sheath.A yellow substance was noted on the white shrink tubing and a brown substance was observed within the distal catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report of difficulty advancing and/or retracting.The cause of the advancement and retraction difficulty is unknown.A corrective action (capa) has been initiated to address instances of difficulty during basket advancement and retraction.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
MEMORY EIGHT WIRE BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key24483575
Report Number1037905-2026-00103
Device Sequence Number10638809
Product Code LQR
UDI-Device Identifier00827002215382
UDI-Public(01)00827002215382(17)280808(10)W4962244
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21538
Device Catalogue NumberMB5-2X4-8
Device Lot NumberW4962244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-260V SCOPE; VISIGLEDE2 STRAIGHT 0.025"
Patient SexUnknown